Alert archive / Wyoming / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 14, 1997, 9:26 PM MDT for Park County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 9:26 PM MDT (03:26 UTC)
- Expired
- Jun 14, 1997, 11:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KRIW 150328
FFWRIW
WYC029-150600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
926 PM MDT SAT JUN 14 1997
* FLASH FLOOD WARNING FOR
CENTRAL AND NORTHEASTERN PARK COUNTY - NORTHWESTERN WYOMING
* UNTIL 1130 PM MDT
* SOME STREAMS AFFECTED
ALL SMALL STREAMS AND CREEKS IN CENTRAL AND NORTHEAST PARK COUNTY.
* CAUSE AND EFFECT
HEAVY RAINS HAVE CONTINUED TO CAUSE RAPID RISES IN WATER EXNTENDING TO
POWELL WYOMING ALONG THE EAST SLOPES OF THE MOUNTAINS.
* FORECAST CONDITIONS
FLASH FLOODING WILL CONTINUE UNTIL THE THUNDERSTORMS DECREASE AND
THE HEAVY RAINFALL ENDS BY 11 PM MDT.
LEAVE FLOOD PRONE OR LOW LYING AREAS IMMEDIATELY.
IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:45 PM MDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 245 PM MDT SAT JUN 14 1997 BUSY WITH FFA...SVR/FFW...SO NOT MUCH TIME FOR DISCUSSION. SCT TSTMS OVR CWA THIS AFTN...MORE NMRS ERN SWEETWATER/FREMONT COUNTIES MOVG NNE. VERTICALLY STACKED LOW SW UT KEEPING CWA UNDER MOIST/UNSTABLE DIVERGENT SOUTHLY FLOW ALF. MDLS BRNG SHT/WV ACRS MT AND DON/T REALLY KICK SW LOW OUT...BUT RATHER WEAKEN THE LOW SOME WITH MORE OF A NORTHWESTRLY COMPONENT TO THE FLOW. THIS WILL BRING STABILIZING AIR IN THE NRN CWA WITH A MOIST/UNSTABLE AMS REMAINING IN THE SOUTH. SO XPCT MORE TSTMS IN THE SOUTH SUN AFTN. RWM
In the hours before
Special weather statement, Jun 14, 5:37 PM MDT, 3 hours 49 minutes before
WYZ005-009-150040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 537 PM MDT SAT JUN 14 1997 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT... AT 534 PM MDT DOPPLER RADAR SHOWED THUNDERSTORMS 5 MILES SOUTHWEST AND SOUTH OF WORLAND. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 10 MPH. THE HEAVIEST RAINFALL FROM THESE THUNDERSTORMS WILL MOVE THROUGH NORTH CENTRAL AND NORTHEAST WASHAKIE COUNTY AND MOVE INTO EXTREME EAST BIG HORN COUNTY BY 6 PM. PERSONS IN THESE AREAS SHOULD SEEK SHELTER UNTIL THE THUNDERSTORMS PASS THROUGH. ALSO...PEA TO MARBLE SIZE HAIL IN INDICATED WITH THE THUNDERSTORMS JUST SOUTH OF WORLAND AT 534 PM. HEAVY RAINS COULD CAUSE FLASH FLOODING AS THESE STRONGEST STORMS MOVE NORTHEAST. WATCH FOR RISING WATERS. WCJIN-WYNW-WYNE- CLARK
Special weather statement, Jun 14, 5:38 PM MDT, 3 hours 48 minutes before
WYZ005-009-150040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 537 PM MDT SAT JUN 14 1997 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT... AT 534 PM MDT DOPPLER RADAR SHOWED THUNDERSTORMS 5 MILES SOUTHWEST AND SOUTH OF WORLAND. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 10 MPH. THE HEAVIEST RAINFALL FROM THESE THUNDERSTORMS WILL MOVE THROUGH NORTH CENTRAL AND NORTHEAST WASHAKIE COUNTY AND MOVE INTO EXTREME EAST BIG HORN COUNTY BY 6 PM. PERSONS IN THESE AREAS SHOULD SEEK SHELTER UNTIL THE THUNDERSTORMS PASS THROUGH. ALSO...PEA TO MARBLE SIZE HAIL IN INDICATED WITH THE THUNDERSTORMS JUST SOUTH OF WORLAND AT 534 PM. HEAVY RAINS COULD CAUSE FLASH FLOODING xAS THESE STRONGEST STORMS MOVE NORTHEAST. WATCH FOR RISING WATERS. WCJIN-WYNW-WYNE- CLARK
Special weather statement, Jun 14, 5:40 PM MDT, 3 hours 46 minutes before
WYZ005-009-150040- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE RIVERTON WY 540 PM MDT SAT JUN 14 1997 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT... AT 534 PM MDT DOPPLER RADAR SHOWED THUNDERSTORMS 5 MILES SOUTHWEST AND SOUTH OF WORLAND. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 10 MPH. THE HEAVIEST RAINFALL FROM THESE THUNDERSTORMS WILL MOVE THROUGH NORTH CENTRAL AND NORTHEAST WASHAKIE COUNTY AND MOVE INTO EXTREME EAST BIG HORN COUNTY BY 6 PM. PERSONS IN THESE AREAS SHOULD SEEK SHELTER UNTIL THE THUNDERSTORMS PASS THROUGH. ALSO...PEA TO MARBLE SIZE HAIL IS INDICATED WITH THE THUNDERSTORMS JUST SOUTH OF WORLAND AT 534 PM. HEAVY RAINS COULD CAUSE FLASH FLOODING AS THESE STRONGEST STORMS MOVE NORTHEAST. WATCH FOR RISING WATERS. WCJIN-WYNW-WYNE- CLARK
Special weather statement, Jun 14, 6:34 PM MDT, 2 hours 52 minutes before
WYZ012-013-150140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 634 PM MDT SAT JUN 14 1997 ...A FLAHS FLOOD WATCH IS IN EFFECT FOR THE EAST HALF OF THE WIND RIVER BASIN UNTIL MIDNIGHT... AT 6 PM LANDER REPORTED WIND GUSTS TO 55 MPH FROM THUNDERSTORMS MOVING INTO THE SOUTHWEST PARTS OF FREMONT COUNTY. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 20 MPH. THESE THUNDERSTORMS MAY PRODUCE MODERATRE HAIL AND HEAVY RAINS AS THEY MOVE THROUGH THE WIND RIVER BASIN THROUGH 8 PM. PERSONS SHOULD SEEK SHELTER UNTIL THE THUNDERSTORMS HAVE PASSED. ALSO...PERSONS ALONG SMALL STREAMS AND CREEKS SHOULD WATCH FOR RISING WATERS AND MOVE TO HIGHER GROUND IF THE NEED ARISES. CAMPERS AND OTHER OUTDOOR INTERESTS SHOULD SEEK SHELTER FORM LIGHTNING...BECAUSE IT CAN KILL. WCJIN-WYNW- CLARK
Special weather statement, Jun 14, 6:35 PM MDT, 2 hours 51 minutes before
WYZ012-013-150140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 634 PM MDT SAT JUN 14 1997 ...A FLAHS FLOOD WATCH IS IN EFFECT FOR THE EAST HALF OF THE WIND RIVER BASIN UNTIL MIDNIGHT... AT 6 PM LANDER REPORTED WIND GUSTS TO 55 MPH FROM THUNDERSTORMS MOVING INTO THE SOUTHWEST PARTS OF FREMONT COUNTY. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 20 MPH. THESE THUNDERSTORMS MAY PRODUCE MODERATRE HAIL AND HEAVY RAINS AS THEY MOVE THROUGH THE WIND RIVER BASIN THROUGH 8 PM. PERSONS SHOULD SEEK SHELTER UNTIL THE THUNDERSTORMS HAVE PASSED. ALSO...PERSONS ALONG SMALL STREAMS AND CREEKS SHOULD WATCH FOR RISING WATERS AND MOVE TO HIGHER GROUND IF THE NEED ARISES. CAMPERS AND OTHER OUTDOOR INTERESTS SHOULD SEEK SHELTER FORM LIGHTNING...BECAUSE IT CAN KILL. WCJIN-WYNW- CLARK
Special weather statement, Jun 14, 6:39 PM MDT, 2 hours 47 minutes before
WYZ012-013-150140- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE RIVERTON WY 639 PM MDT SAT JUN 14 1997 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE EAST HALF OF THE WIND RIVER BASIN UNTIL MIDNIGHT... AT 6 PM LANDER REPORTED WIND GUSTS TO 55 MPH FROM THUNDERSTORMS MOVING INTO THE SOUTHWEST PARTS OF FREMONT COUNTY. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 20 MPH. THESE THUNDERSTORMS MAY PRODUCE MODERATRE HAIL AND HEAVY RAINS AS THEY MOVE THROUGH THE WIND RIVER BASIN THROUGH 8 PM. PERSONS SHOULD SEEK SHELTER UNTIL THE THUNDERSTORMS HAVE PASSED. ALSO...PERSONS ALONG SMALL STREAMS AND CREEKS SHOULD WATCH FOR RISING WATERS AND MOVE TO HIGHER GROUND IF THE NEED ARISES. CAMPERS AND OTHER OUTDOOR INTERESTS SHOULD SEEK SHELTER FORM LIGHTNING...BECAUSE IT CAN KILL. WCJIN-WYNW- CLARK
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:00 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 30 min |
| Jun 14, 9:02 PM MDT | Flash Flood Warning | RIW | Park | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.